Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Hecke operators and the fundamental domain for $ {\rm SL}(3,{\bf Z})$

Authors: Daniel Gordon, Douglas Grenier and Audrey Terras
Journal: Math. Comp. 48 (1987), 159-178
MSC: Primary 11F25; Secondary 11F55, 11Y35
MathSciNet review: 866106
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We report on a detailed study of the fundamental domain for the special linear group $ {\text{SL}}(3,{\mathbf{Z}})$ of $ 3 \times 3$ integral matrices with determinant one. Graphs of points coming from the action of Hecke operators are considered.

References [Enhancements On Off] (What's this?)

  • [1] Emil Artin, The collected papers of Emil Artin, Edited by Serge Lang and John T. Tate, Addison–Wesley Publishing Co., Inc., Reading, Mass.-London, 1965. MR 0176888
  • [2] Daniel Bump, Automorphic forms on 𝐺𝐿(3,𝑅), Lecture Notes in Mathematics, vol. 1083, Springer-Verlag, Berlin, 1984. MR 765698
  • [3] Erhard Gottschling, Explizite Bestimmung der Randflächen des Fundamentalbereiches der Modulgruppe zweiten Grades, Math. Ann. 138 (1959), 103–124 (German). MR 107020,
  • [4] D. Grenier, Fundamental Domains for $ {P_n}{\text{/GL}}(n,{\mathbf{Z}})$, Ph.D. Thesis, Univ. of California at San Diego, June, 1986.
  • [5] Martin C. Gutzwiller, Physics and Selberg’s trace formula, The Selberg trace formula and related topics (Brunswick, Maine, 1984) Contemp. Math., vol. 53, Amer. Math. Soc., Providence, RI, 1986, pp. 215–251. MR 853561,
  • [6] A. Korkine and G. Zolotareff, Sur les formes quadratiques, Math. Ann. 6 (1873), no. 3, 366–389 (French). MR 1509828,
  • [7] A. Lubotzky, R. Phillips, and P. Sarnak, Hecke operators and distributing points on the sphere. I, Comm. Pure Appl. Math. 39 (1986), no. S, suppl., S149–S186. Frontiers of the mathematical sciences: 1985 (New York, 1985). MR 861487,
  • [8] Hans Maass, Siegel’s modular forms and Dirichlet series, Lecture Notes in Mathematics, Vol. 216, Springer-Verlag, Berlin-New York, 1971. Dedicated to the last great representative of a passing epoch. Carl Ludwig Siegel on the occasion of his seventy-fifth birthday. MR 0344198
  • [9] Hans Maass, Die Primzahlen in der Theorie der Siegelschen Modulfunktionen, Math. Ann. 124 (1951), 87–122 (German). MR 47075,
  • [10] H. Minkowski, Gesammelte Abhandlungen, Chelsea, New York, 1911 (reprinted, 1967).
  • [11] N. V. Novikova, "Korkin-Zolotarev reduction domains of positive quadratic forms in $ n \leqslant 8$ variables and a reduction algorithm for these domains," Soviet Math. Dokl., v. 27, 1983, pp. 557-560.
  • [12] S. S. Ryškov, "The theory of Hermite-Minkowski reduction of positive quadratic forms," J. Soviet Math., v. 6, 1976, pp. 651-676.
  • [13] S. S. Ryškov & E. P. Baranovskii, "Classical methods in the theory of lattice packings," Russian Math. Surveys, v. 34, no. 4, 1979, pp. 1-68.
  • [14] Peter Sarnak, Statistical properties of eigenvalues of the Hecke operators, Analytic number theory and Diophantine problems (Stillwater, OK, 1984) Progr. Math., vol. 70, Birkhäuser Boston, Boston, MA, 1987, pp. 321–331. MR 1018385
  • [15] Goro Shimura, Introduction to the arithmetic theory of automorphic functions, Publications of the Mathematical Society of Japan, No. 11. Iwanami Shoten, Publishers, Tokyo; Princeton University Press, Princeton, N.J., 1971. Kanô Memorial Lectures, No. 1. MR 0314766
  • [16] H. M. Stark, Fourier coefficients of Maass waveforms, Modular forms (Durham, 1983) Ellis Horwood Ser. Math. Appl.: Statist. Oper. Res., Horwood, Chichester, 1984, pp. 263–269. MR 803370
  • [17] Audrey Terras, Harmonic analysis on symmetric spaces and applications. I, Springer-Verlag, New York, 1985. MR 791406
  • [18] Audrey Terras, On automorphic forms for the general linear group, Rocky Mountain J. Math. 12 (1982), no. 1, 123–143. MR 649746,
  • [19] B. Wenkov, Über die Reduction positiver quadratischer Formen, Bull. Acad. Sci. URSS. Sér. Math. [Izvestia Akad. Nauk SSSR] 4 (1940), 37–52 (Russian, with German summary). MR 0003001
  • [20] Robert J. Zimmer, Ergodic theory and semisimple groups, Monographs in Mathematics, vol. 81, Birkhäuser Verlag, Basel, 1984. MR 776417

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11F25, 11F55, 11Y35

Retrieve articles in all journals with MSC: 11F25, 11F55, 11Y35

Additional Information

Keywords: Fundamental domain, special linear group, reduction theory, quadratic form, Hecke operator
Article copyright: © Copyright 1987 American Mathematical Society